Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A Newton-type algorithm for the tensor eigenvalue complementarity problem and some applications


Authors: Liping Zhang and Chiyu Chen
Journal: Math. Comp. 90 (2021), 215-231
MSC (2010): Primary 90C33, 15A18; Secondary 90C30, 15A69
DOI: https://doi.org/10.1090/mcom/3558
Published electronically: August 4, 2020
MathSciNet review: 4166459
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We focus on establishing an algorithm to solve the tensor eigenvalue complementarity problem (TEiCP), and we have two contributions in this paper. First, a smoothing Newton-type algorithm is proposed for the TEiCP based on the CHKS smoothing function. Its global convergence is established under some mild conditions. Numerical experiments are reported to show that the proposed algorithm is efficient and could detect more solutions than some existing methods. Second, we apply the proposed algorithm to solve the eigenvalue problem of nonnegative tensors. We analyze the relationship between the TEiCP and the H-eigenpair and Z-eigenpair problems of an irreducible nonnegative tensor. We show that the TEiCP with an irreducible nonnegative tensor and unit tensor has a unique solution, which is just the unique positive H-eigenpair of the irreducible nonnegative tensor. We also show that the solution set of the TEiCP with an irreducible nonnegative tensor and identity tensor is nonempty and its solutions are positive. Moreover, we can obtain positive Z-eigenpairs of the irreducible nonnegative tensor from these solutions. Finally, we also apply the proposed algorithm to find the unique positive H-eigenpair and a positive Z-eigenpair of an irreducible nonnegative tensor; the numerical results indicate its efficiency and promising performance.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 90C33, 15A18, 90C30, 15A69

Retrieve articles in all journals with MSC (2010): 90C33, 15A18, 90C30, 15A69


Additional Information

Liping Zhang
Affiliation: Department of Mathematical Sciences, Tsinghua University, Beijing, 100084, People’s Republic of China
Email: lipingzhang@tsinghua.edu.cn

Chiyu Chen
Affiliation: Department of Mathematical Sciences, Tsinghua University, Beijing, 100084, People’s Republic of China
Email: ccyjust@mails.tsinghua.edu.cn

DOI: https://doi.org/10.1090/mcom/3558
Received by editor(s): August 26, 2019
Received by editor(s) in revised form: March 5, 2020
Published electronically: August 4, 2020
Additional Notes: The first author was supported by the National Nature Science Foundation of China (Grant No. 11771244).
Article copyright: © Copyright 2020 American Mathematical Society